Alert archive / Arizona / Flash Flood Watches in 2012
Flash Flood Watch 2, NWS Flagstaff, AZ
NWS Flagstaff, AZ issued this flash flood watch at Jul 13, 2012, 12:10 PM MST for 5 counties in Arizona. It was in force for 57 hr.
The area
The counties it named.
The facts
- Issued
- Jul 13, 2012, 12:10 PM MST (19:10 UTC)
- Expired
- Jul 15, 2012, 9:00 PM MST
- In force
- 57 hr
- Issued by
- NWS Flagstaff, AZ
- Flood severity
- None
Counties Apache County, AZ, Coconino County, AZ, Gila County, AZ, Navajo County, AZ, Yavapai County, AZ
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 12:00Z, 7.2 hours before the alert went out and 78 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 197 J/kg
- Mixed-layer CIN
- -82 J/kg
- Mixed-layer LCL
- 1428 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 32 m²/s²
- 0-3 km storm-relative helicity
- 36 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
930 WGUS65 KFGZ 131910 FFAFGZ URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE FLAGSTAFF AZ 1210 PM MST FRI JUL 13 2012 AZZ004>009-012-015-037-038-140315- /O.NEW.KFGZ.FF.A.0002.120713T1910Z-120715T0400Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ KAIBAB PLATEAU-MARBLE AND GLEN CANYONS-GRAND CANYON COUNTRY- COCONINO PLATEAU-YAVAPAI COUNTY MOUNTAINS- NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD- LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- WESTERN MOGOLLON RIM-YAVAPAI COUNTY VALLEYS AND BASINS- OAK CREEK AND SYCAMORE CANYONS- INCLUDING THE CITIES OF...JACOB LAKE...FREDONIA...PAGE... LEES FERRY...GRAND CANYON VILLAGE...SUPAI...NORTH RIM...VALLE... PRESCOTT...SELIGMAN...ASH FORK...KEAMS CANYON...KAIBITO... WUPATKI N.M....TUBA CITY...FLAGSTAFF...WILLIAMS...MUNDS PARK... COTTONWOOD...CAMP VERDE...CORDES JUNCTION...BAGDAD...SEDONA 1210 PM MST FRI JUL 13 2012 ...FLASH FLOOD WATCH IN EFFECT THROUGH SATURDAY EVENING... THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A * FLASH FLOOD WATCH FOR PORTIONS OF NORTHERN ARIZONA...INCLUDING THE FOLLOWING AREAS...COCONINO PLATEAU...GRAND CANYON COUNTRY...KAIBAB PLATEAU...LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY...MARBLE AND GLEN CANYONS...NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD...OAK CREEK AND SYCAMORE CANYONS...WESTERN MOGOLLON RIM...YAVAPAI COUNTY MOUNTAINS AND YAVAPAI COUNTY VALLEYS AND BASINS. * THROUGH SATURDAY EVENING * DEEP MONSOONAL MOISTURE AND UPPER LEVEL DISTURBANCE WILL MOVE THROUGH WESTERN ARIZONA TONIGHT THROUGH SATURDAY. THUNDERSTORMS WILL BE CAPABLE OF PRODUCING RAINFALL AMOUNTS OF ONE TO TWO INCHES PER HOUR. THIS RAINFALL INTENSITY HAS BEEN OBSERVED IN YAVAPAI COUNTY FRIDAY MORNING. STORM MOVEMENT WILL GENERALLY BE FROM SOUTH TO NORTH. THIS STORM MOVEMENT RAISES CONCERNS ESPECIALLY FOR THE ANTELOPE CANYON AND THE ENTIRE HAVASU CREEK DRAINAGES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY LEAD TO FLASH FLOODING IN THE WATCH AREA. PEOPLE...ESPECIALLY THOSE LOCATED ALONG AREA CREEKS...RIVERS AND OTHER FLASH FLOOD PRONE AREAS SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE IMMEDIATE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$ 41
7 follow-up statements
616 WGUS65 KFGZ 140256 FFAFGZ FLOOD WATCH NATIONAL WEATHER SERVICE FLAGSTAFF AZ 756 PM MST FRI JUL 13 2012 AZZ004>009-012-015-037-038-141200- /O.CON.KFGZ.FF.A.0002.000000T0000Z-120715T0400Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ KAIBAB PLATEAU-MARBLE AND GLEN CANYONS-GRAND CANYON COUNTRY- COCONINO PLATEAU-YAVAPAI COUNTY MOUNTAINS- NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD- LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- WESTERN MOGOLLON RIM-YAVAPAI COUNTY VALLEYS AND BASINS- OAK CREEK AND SYCAMORE CANYONS- INCLUDING THE CITIES OF...JACOB LAKE...FREDONIA...PAGE... LEES FERRY...GRAND CANYON VILLAGE...SUPAI...NORTH RIM...VALLE... PRESCOTT...SELIGMAN...ASH FORK...KEAMS CANYON...KAIBITO... WUPATKI N.M....TUBA CITY...FLAGSTAFF...WILLIAMS...MUNDS PARK... COTTONWOOD...CAMP VERDE...CORDES JUNCTION...BAGDAD...SEDONA 756 PM MST FRI JUL 13 2012 ...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH SATURDAY EVENING... THE FLASH FLOOD WATCH CONTINUES FOR * AFFECTED AREAS IN NORTHERN ARIZONA...COCONINO...YAVAPAI AND NORTHERN NAVAJO COUNTIES. * TIMING...TONIGHT THROUGH SATURDAY EVENING * DEEP MONSOONAL MOISTURE AND UPPER LEVEL DISTURBANCE WILL MOVE THROUGH WESTERN ARIZONA TONIGHT THROUGH SATURDAY. THUNDERSTORMS WILL BE CAPABLE OF PRODUCING RAINFALL AMOUNTS OF ONE TO TWO INCHES PER HOUR. THIS RAINFALL INTENSITY HAS BEEN OBSERVED IN YAVAPAI COUNTY FRIDAY MORNING. STORM MOVEMENT WILL GENERALLY BE FROM SOUTH TO NORTH. THIS STORM MOVEMENT RAISES CONCERNS FOR FLASH FLOOD PRONE AREAS INCLUDING RECENT WILDFIRE BURN AREAS...THE ANTELOPE CANYON AND THE ENTIRE HAVASU CREEK DRAINAGE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY LEAD TO FLASH FLOODING IN THE WATCH AREA. PEOPLE...ESPECIALLY THOSE LOCATED ALONG AREA CREEKS...RIVERS AND OTHER FLASH FLOOD PRONE AREAS SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE IMMEDIATE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$ RB
193 WGUS65 KFGZ 140401 CCA FFAFGZ FLOOD WATCH...CORRECTED NATIONAL WEATHER SERVICE FLAGSTAFF AZ 859 PM MST FRI JUL 13 2012 AZZ004>009-012-015-037-038-141315- /O.COR.KFGZ.FF.A.0002.000000T0000Z-120715T0400Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ KAIBAB PLATEAU-MARBLE AND GLEN CANYONS-GRAND CANYON COUNTRY- COCONINO PLATEAU-YAVAPAI COUNTY MOUNTAINS- NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD- LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- WESTERN MOGOLLON RIM-YAVAPAI COUNTY VALLEYS AND BASINS- OAK CREEK AND SYCAMORE CANYONS- INCLUDING THE CITIES OF...JACOB LAKE...FREDONIA...PAGE... LEES FERRY...GRAND CANYON VILLAGE...SUPAI...NORTH RIM...VALLE... PRESCOTT...SELIGMAN...ASH FORK...KEAMS CANYON...KAIBITO... WUPATKI N.M....TUBA CITY...FLAGSTAFF...WILLIAMS...MUNDS PARK... COTTONWOOD...CAMP VERDE...CORDES JUNCTION...BAGDAD...SEDONA 859 PM MST FRI JUL 13 2012 ...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH SATURDAY EVENING... THE FLASH FLOOD WATCH CONTINUES FOR * PORTIONS OF NORTHERN ARIZONA INCLUDING THE FOLLOWING COUNTIES...COCONINO...YAVAPAI AND NORTHERN NAVAJO. * TIMING...TONIGHT THROUGH SATURDAY EVENING * DEEP MONSOONAL MOISTURE AND UPPER LEVEL DISTURBANCE WILL MOVE THROUGH WESTERN ARIZONA TONIGHT THROUGH SATURDAY. THUNDERSTORMS WILL BE CAPABLE OF PRODUCING RAINFALL AMOUNTS OF ONE TO TWO INCHES PER HOUR. THIS RAINFALL INTENSITY HAS BEEN OBSERVED IN YAVAPAI COUNTY FRIDAY MORNING. STORM MOVEMENT WILL GENERALLY BE FROM SOUTH TO NORTH. THIS STORM MOVEMENT RAISES CONCERNS FOR FLASH FLOOD PRONE AREAS INCLUDING RECENT WILDFIRE BURN AREAS...THE ANTELOPE CANYON AND THE ENTIRE HAVASU CREEK DRAINAGE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY LEAD TO FLASH FLOODING IN THE WATCH AREA. PEOPLE...ESPECIALLY THOSE LOCATED ALONG AREA CREEKS...RIVERS AND OTHER FLASH FLOOD PRONE AREAS SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE IMMEDIATE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$ RB
246 WGUS65 KFGZ 141049 FFAFGZ FLOOD WATCH NATIONAL WEATHER SERVICE FLAGSTAFF AZ 349 AM MST SAT JUL 14 2012 AZZ004>009-012-015-037-038-141900- /O.CON.KFGZ.FF.A.0002.000000T0000Z-120715T0400Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ KAIBAB PLATEAU-MARBLE AND GLEN CANYONS-GRAND CANYON COUNTRY- COCONINO PLATEAU-YAVAPAI COUNTY MOUNTAINS- NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD- LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- WESTERN MOGOLLON RIM-YAVAPAI COUNTY VALLEYS AND BASINS- OAK CREEK AND SYCAMORE CANYONS- INCLUDING THE CITIES OF...JACOB LAKE...FREDONIA...PAGE... LEES FERRY...GRAND CANYON VILLAGE...SUPAI...NORTH RIM...VALLE... PRESCOTT...SELIGMAN...ASH FORK...KEAMS CANYON...KAIBITO... WUPATKI N.M....TUBA CITY...FLAGSTAFF...WILLIAMS...MUNDS PARK... COTTONWOOD...CAMP VERDE...CORDES JUNCTION...BAGDAD...SEDONA 349 AM MST SAT JUL 14 2012 ...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH THIS 9 PM MST THIS EVENING... THE FLASH FLOOD WATCH CONTINUES FOR * PORTIONS OF NORTHERN ARIZONA INCLUDING THE FOLLOWING COUNTIES...COCONINO...YAVAPAI AND NORTHERN NAVAJO. * TIMING THIS MORNING THROUGH 9 PM MST THIS EVENING * DEEP MONSOONAL MOISTURE AND UPPER LEVEL DISTURBANCE WILL MOVE THROUGH WESTERN ARIZONA TODAY THROUGH THIS EVENING. THUNDERSTORMS WILL BE CAPABLE OF PRODUCING RAINFALL AMOUNTS OF ONE TO TWO INCHES PER HOUR AND ADDITIONAL STORMS TRACKING OVER THE SAME AREA IN A SHORT PERIOD OF TIME MAY LIKELY PRODUCE LOCALIZED FLASH FLOODING. STORM MOVEMENT WILL GENERALLY BE FROM SOUTH TO NORTH. THIS STORM MOVEMENT RAISES CONCERNS FOR FLASH FLOOD PRONE AREAS INCLUDING RECENT WILDFIRE BURN AREAS...THE ANTELOPE CANYON AND THE ENTIRE HAVASU CREEK DRAINAGE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY LEAD TO FLASH FLOODING IN THE WATCH AREA. PEOPLE...ESPECIALLY THOSE LOCATED ALONG AREA CREEKS...RIVERS AND OTHER FLASH FLOOD PRONE AREAS SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE IMMEDIATE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$
077 WGUS65 KFGZ 141854 FFAFGZ FLOOD WATCH NATIONAL WEATHER SERVICE FLAGSTAFF AZ 1154 AM MST SAT JUL 14 2012 AZZ004>009-012-015-037-038-150300- /O.CON.KFGZ.FF.A.0002.000000T0000Z-120715T0400Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ KAIBAB PLATEAU-MARBLE AND GLEN CANYONS-GRAND CANYON COUNTRY- COCONINO PLATEAU-YAVAPAI COUNTY MOUNTAINS- NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD- LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- WESTERN MOGOLLON RIM-YAVAPAI COUNTY VALLEYS AND BASINS- OAK CREEK AND SYCAMORE CANYONS- INCLUDING THE CITIES OF...JACOB LAKE...FREDONIA...PAGE... LEES FERRY...GRAND CANYON VILLAGE...SUPAI...NORTH RIM...VALLE... PRESCOTT...SELIGMAN...ASH FORK...KEAMS CANYON...KAIBITO... WUPATKI N.M....TUBA CITY...FLAGSTAFF...WILLIAMS...MUNDS PARK... COTTONWOOD...CAMP VERDE...CORDES JUNCTION...BAGDAD...SEDONA 1154 AM MST SAT JUL 14 2012 ...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 9 PM MST THIS EVENING... THE FLASH FLOOD WATCH CONTINUES FOR * PORTIONS OF ARIZONA INCLUDING THE FOLLOWING COUNTIES... COCONINO...YAVAPAI...AND NORTHERN NAVAJO.. * UNTIL 9 PM MST THIS EVENING * AN EXTREMELY MOIST AND UNSTABLE AIR MASS WILL REMAIN ACROSS ARIZONA TODAY. NUMEROUS SHOWERS AND THUNDERSTORMS CAN BE EXPECTED AND THE HEAVIEST STORMS MAY PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES PER HOUR. IN ADDITION...STORMS MAY REPEATEDLY TRACK ACROSS THE SAME LOCATION INCREASING THE LIKELIHOOD OF FLOODING. AREAS OF PARTICULAR CONCERN INCLUDE... BUT ARE NOT LIMITED TO... RECENT WILDFIRE BURN AREAS... HAVASU CREEK... AND ANTELOPE CANYON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY LEAD TO FLASH FLOODING IN THE WATCH AREA. PEOPLE...ESPECIALLY THOSE LOCATED ALONG AREA CREEKS...RIVERS AND OTHER FLASH FLOOD PRONE AREAS SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE IMMEDIATE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$
111 WGUS65 KFGZ 150232 FFAFGZ URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE FLAGSTAFF AZ 732 PM MST SAT JUL 14 2012 AZZ004>009-012-015-037-038-151045- /O.EXT.KFGZ.FF.A.0002.000000T0000Z-120716T0400Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ KAIBAB PLATEAU-MARBLE AND GLEN CANYONS-GRAND CANYON COUNTRY- COCONINO PLATEAU-YAVAPAI COUNTY MOUNTAINS- NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD- LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- WESTERN MOGOLLON RIM-YAVAPAI COUNTY VALLEYS AND BASINS- OAK CREEK AND SYCAMORE CANYONS- INCLUDING THE CITIES OF...JACOB LAKE...FREDONIA...PAGE... LEES FERRY...GRAND CANYON VILLAGE...SUPAI...NORTH RIM...VALLE... PRESCOTT...SELIGMAN...ASH FORK...KEAMS CANYON...KAIBITO... WUPATKI N.M....TUBA CITY...FLAGSTAFF...WILLIAMS...MUNDS PARK... COTTONWOOD...CAMP VERDE...CORDES JUNCTION...BAGDAD...SEDONA 732 PM MST SAT JUL 14 2012 ...FLASH FLOOD WATCH HAS BEEN EXTENDED THROUGH SUNDAY EVENING... THE FLASH FLOOD WATCH REMAINS IN EFFECT FOR * PORTIONS OF ARIZONA INCLUDING THE FOLLOWING COUNTIES... COCONINO...YAVAPAI...AND NORTHERN NAVAJO. * THROUGH 9 PM SUNDAY EVENING * A VERY MOIST AND UNSTABLE AIR MASS WILL REMAIN IN PLACE ACROSS NORTHERN ARIZONA THROUGH SUNDAY EVENING. HEAVY RAINS WHICH FELL SATURDAY HAVE SATURATED LOCAL SOILS AND WILL MAKE FOR VERY EFFICIENT RUNOFF IN THE HEAVIER SHOWERS. IN ADDITION...STORMS MAY REPEATEDLY TRACK ACROSS THE SAME LOCATIONS INCREASING THE LIKELIHOOD OF FLOODING. AREAS OF PARTICULAR CONCERN INCLUDE... BUT ARE NOT LIMITED TO...RECENT WILDFIRE BURN AREAS...HAVASU CREEK...AND ANTELOPE CANYON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY LEAD TO FLASH FLOODING IN THE WATCH AREA. PEOPLE...ESPECIALLY THOSE LOCATED ALONG AREA CREEKS...RIVERS AND OTHER FLASH FLOOD PRONE AREAS SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE IMMEDIATE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$
332 WGUS65 KFGZ 151048 FFAFGZ FLOOD WATCH NATIONAL WEATHER SERVICE FLAGSTAFF AZ 348 AM MST SUN JUL 15 2012 AZZ004>009-012-015-037-038-151900- /O.CON.KFGZ.FF.A.0002.000000T0000Z-120716T0400Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ KAIBAB PLATEAU-MARBLE AND GLEN CANYONS-GRAND CANYON COUNTRY- COCONINO PLATEAU-YAVAPAI COUNTY MOUNTAINS- NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD- LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- WESTERN MOGOLLON RIM-YAVAPAI COUNTY VALLEYS AND BASINS- OAK CREEK AND SYCAMORE CANYONS- INCLUDING THE CITIES OF...JACOB LAKE...FREDONIA...PAGE... LEES FERRY...GRAND CANYON VILLAGE...SUPAI...NORTH RIM...VALLE... PRESCOTT...SELIGMAN...ASH FORK...KEAMS CANYON...KAIBITO... WUPATKI N.M....TUBA CITY...FLAGSTAFF...WILLIAMS...MUNDS PARK... COTTONWOOD...CAMP VERDE...CORDES JUNCTION...BAGDAD...SEDONA 348 AM MST SUN JUL 15 2012 ...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH 9 PM MST THIS EVENING... THE FLASH FLOOD WATCH CONTINUES FOR * PORTIONS OF ARIZONA INCLUDING THE FOLLOWING COUNTIES... COCONINO...YAVAPAI...AND NORTHERN NAVAJO. * THROUGH 9 PM MST THIS EVENING * A VERY MOIST AND UNSTABLE AIR MASS WILL REMAIN IN PLACE ACROSS NORTHERN ARIZONA TODAY AND EVENING. HEAVY RAINS WHICH FELL SATURDAY HAVE SATURATED LOCAL SOILS AND WILL MAKE FOR VERY EFFICIENT RUNOFF IN THE HEAVIER SHOWERS. IN ADDITION... STORMS MAY REPEATEDLY TRACK ACROSS THE SAME LOCATIONS INCREASING THE LIKELIHOOD OF FLOODING. AREAS OF PARTICULAR CONCERN INCLUDE... BUT ARE NOT LIMITED TO...RECENT WILDFIRE BURN AREAS...HAVASU CREEK...AND ANTELOPE CANYON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY LEAD TO FLASH FLOODING IN THE WATCH AREA. PEOPLE...ESPECIALLY THOSE LOCATED ALONG AREA CREEKS...RIVERS AND OTHER FLASH FLOOD PRONE AREAS SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE IMMEDIATE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$
773 WGUS65 KFGZ 151548 FFAFGZ URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE FLAGSTAFF AZ 848 AM MST SUN JUL 15 2012 AZZ010-011-013-014-016>018-039-040-160000- /O.EXA.KFGZ.FF.A.0002.000000T0000Z-120716T0400Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ CHINLE VALLEY-CHUSKA MOUNTAINS AND DEFIANCE PLATEAU- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY- EASTERN MOGOLLON RIM-WHITE MOUNTAINS-NORTHERN GILA COUNTY- BLACK MESA AREA-NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264- INCLUDING THE CITIES OF...CANYON DE CHELLY...CHINLE...KAYENTA... WINDOW ROCK...GANADO...WINSLOW...HOLBROOK...SNOWFLAKE... ST. JOHNS...SPRINGERVILLE...HEBER...HAPPY JACK...FOREST LAKES... SHOW LOW...GREER...PINETOP...PAYSON...STRAWBERRY...YOUNG... NAVAJO N.M....DILKON...KYKOTSMOVI 848 AM MST SUN JUL 15 2012 ...FLASH FLOOD WATCH IN EFFECT THROUGH 9 PM MST THIS EVENING... THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS EXPANDED THE * FLASH FLOOD WATCH TO INCLUDE PORTIONS OF EASTERN ARIZONA... INCLUDING APACHE COUNTY...NAVAJO COUNTY...AND NORTHERN GILA COUNTY. * THROUGH 9 PM MST THIS EVENING * A VERY MOIST AND UNSTABLE AIR MASS WILL REMAIN IN PLACE ACROSS NORTHERN ARIZONA TODAY AND THIS EVENING. SOME THUNDERSTORMS MAY PRODUCE VERY HEAVY RAINFALL. IN ADDITION...STORMS MAY REPEATEDLY TRACK ACROSS THE SAME LOCATIONS INCREASING THE LIKELIHOOD OF FLOODING. AREAS OF PARTICULAR CONCERN INCLUDE...BUT ARE NOT LIMITED TO... RECENT WILDFIRE BURN AREAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY LEAD TO FLASH FLOODING IN THE WATCH AREA. PEOPLE...ESPECIALLY THOSE LOCATED ALONG AREA CREEKS...RIVERS AND OTHER FLASH FLOOD PRONE AREAS SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE IMMEDIATE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$ AZZ004>009-012-015-037-038-160000- /O.CON.KFGZ.FF.A.0002.000000T0000Z-120716T0400Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ KAIBAB PLATEAU-MARBLE AND GLEN CANYONS-GRAND CANYON COUNTRY- COCONINO PLATEAU-YAVAPAI COUNTY MOUNTAINS- NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD- LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- WESTERN MOGOLLON RIM-YAVAPAI COUNTY VALLEYS AND BASINS- OAK CREEK AND SYCAMORE CANYONS- INCLUDING THE CITIES OF...JACOB LAKE...FREDONIA...PAGE... LEES FERRY...GRAND CANYON VILLAGE...SUPAI...NORTH RIM...VALLE... PRESCOTT...SELIGMAN...ASH FORK...KEAMS CANYON...KAIBITO... WUPATKI N.M....TUBA CITY...FLAGSTAFF...WILLIAMS...MUNDS PARK... COTTONWOOD...CAMP VERDE...CORDES JUNCTION...BAGDAD...SEDONA 848 AM MST SUN JUL 15 2012 ...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH THIS EVENING... THE FLASH FLOOD WATCH CONTINUES FOR * PORTIONS OF WESTERN AND CENTRAL ARIZONA INCLUDING THE FOLLOWING COUNTIES... COCONINO...YAVAPAI...AND NORTHERN NAVAJO. * THROUGH T9 PM MST HIS EVENING * A VERY MOIST AND UNSTABLE AIR MASS WILL REMAIN IN PLACE ACROSS NORTHERN ARIZONA TODAY AND THIS EVENING. SOME THUNDERSTORMS MAY PRODUCE VERY HEAVY RAINFALL. IN ADDITION...STORMS MAY REPEATEDLY TRACK ACROSS THE SAME LOCATIONS INCREASING THE LIKELIHOOD OF FLOODING. AREAS OF PARTICULAR CONCERN INCLUDE...BUT ARE NOT LIMITED TO... RECENT WILDFIRE BURN AREAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY LEAD TO FLASH FLOODING IN THE WATCH AREA. PEOPLE...ESPECIALLY THOSE LOCATED ALONG AREA CREEKS...RIVERS AND OTHER FLASH FLOOD PRONE AREAS SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE IMMEDIATE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before this flash flood watch went out at Jul 13, 8:30 AM MST, 3 hours 40 minutes earlier.
Area forecast discussion, Jul 13, 8:30 AM MST, 3 hours 40 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FLAGSTAFF AZ 830 AM MST FRI JUL 13 2012 .SYNOPSIS...A MOIST AND UNSTABLE AIR MASS WILL REMAIN ACROSS NORTHERN ARIZONA THROUGH THE WEEKEND BRINGING GOOD CHANCES FOR SHOWERS AND THUNDERSTORMS EACH DAY. && .DISCUSSION... SHORT TERM FORECAST IN GOOD SHAPE WITH NO UPDATES PLANNED. && PREV DISCUSSION 400 AM...DEEP SUBTROPICAL MOISTURE CONTINUES TO MOVE NORTHWARD INTO THE REGION TODAY...WITH THE HIGHEST PRECIPITABLE WATER JUST TO THE WEST AND SOUTHWEST WITH VALUES RUNNING FROM 1.5 TO 2 INCHES. INSTEAD OF A DOUBLE FEATURE THE ATMOSPHERE IS PROVIDING A TRIPLE FEATURE TODAY AND THIS WEEKEND. THE FIRST FEATURE IS THE SUBTROPICAL SYSTEM TO OUR WEST SOUTHWEST WHICH IS MOVING NORTHWEST...AND AS A RESULT BRINGING DEEP MOISTURE AND WEAK LIFT NORTHWARD INTO THE SOUTHWEST U.S. THE OTHER ATMOSPHERIC FEATURE WILL BE A PERSISTENT WEST COAST TROUGH WHICH IN TIME THE MODELS PHASE THE SUBTROPICAL SYSTEM WITH THE LARGE SCALE TROUGH AND THEN LIFTS BOTH NORTHEAST ACROSS UTAH AND NORTHERN ARIZONA SATURDAY INTO SUNDAY. NORTHWEST ARIZONA REMAINS UNDER WEAK SYNOPTIC SCALE LIFT BOTH OF THOSE DAYS. THE FINAL FEATURE IS A GOOD PLACEMENT OF THE SUBTROPICAL HIGH TO OUR EAST. BETWEEN THESE 3 FEATURES A FAIRLY GOOD JET FOR THIS TIME OF THE YEAR FORMS ACROSS WESTERN ARIZONA FROM SATURDAY THROUGH SUNDAY...PROVIDING A MODEST AMOUNT OF SHEAR WHICH COULD HELP ORGANIZE STORMS...IN TURN MAKING THEM STRONGER AND MORE EFFICIENT IN PRODUCING HEAVY RAIN AND POSSIBLY SOME HAIL. THE INSTABILITY FROM SATURDAY INTO SUNDAY LOOKS GOOD AS WELL. THIS PATTERN OVERALL COULD ALSO ALLOW STORMS TO TRAIN OVER AN AREA CAUSING LOCALLY HEAVY RAINFALL AMOUNTS. WE INTRODUCED LOCALLY HEAVY RAIN INTO THE GRIDS FOR TODAY AND SATURDAY...WITH THE MAIN CONCERN FOR SATURDAY FROM FLAGSTAFF NORTHWEST...INCLUDING COCONINO AND YAVAPAI COUNTIES. FOR NEXT WEEK...THE TROUGH LIFTS WEST AND NORTH OF THE REGION ALLOWING THE SUBTROPICAL HIGH TO HAVE MORE INFLUENCE OVER ARIZONA AND THE ATMOSPHERE DRIES A LITTLE WHICH MAY REDUCE THE MONSOONAL PATTERN TO MORE OF A LOW TO MODERATE GRADE WITH STORMS BECOMING ISOLATED TO SCATTERED. && .AVIATION...FOR THE 18Z PACKAGE...THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG THE HIGHER TERRAIN AND MOVE TOWARD THE N-NW THRU THE DAY...BECOMING NUMEROUS OVER AREAS WEST OF A LINE FROM PAGE TO GREER. THE STRONGER STORMS TODAY WILL BE CAPABLE OF MVFR/BRIEF IFR CONDITIONS WITH HEAVY RAIN...SMALL HAIL AND LOCAL WIND GUSTS IN EXCESS OF 35KT. STORMS SHOULD DIMINISH IN INTENSITY AND COVERAGE AFTER 03Z/SAT. AVIATION DISCUSSION NOT UPDATED FOR AMENDMENTS. && .FIRE WEATHER... A MOIST SOUTHERLY FLOW WILL CONTINUE THROUGH SATURDAY WITH HIGH PRESSURE LOCATED OVER THE ROCKIES AND A WEAK LOW APPROACHING WESTERN ARIZONA. SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED EACH AFTERNOON AND EVENING...WITH THE HIGHEST COVERAGE OVER YAVAPAI AND COCONINO COUNTIES. THE STORMS WILL BE CAPABLE OF LOCALLY HEAVY RAINFALL...WITH WETTING RAINS LIKELY OVER MUCH OF THE AREA. DAYTIME TEMPERATURES WILL RUN A FEW DEGREES BELOW NORMAL. SUNDAY THROUGH TUESDAY...SOUTHWESTERLY FLOW ALOFT WILL DEVELOP OVER NORTHERN ARIZONA. ABUNDANT MOISTURE WILL LINGER THROUGH MONDAY BRINGING DAILY CHANCES FOR SHOWERS AND THUNDERSTORMS TO NORTHERN ARIZONA. BY TUESDAY...DRIER AIR IS FORECAST TO AFFECT CENTRAL AND WESTERN ARIZONA WITH THE BEST CHANCE OF STORMS SHIFTING TO EASTERN ARIZONA. && .FGZ WATCHES/WARNINGS/ADVISORIES...NONE. && PUBLIC.........DL / TC AVIATION.......KD FIRE WEATHER...JJ FOR NORTHERN ARIZONA WEATHER INFORMATION VISIT WEATHER.GOV/FLAGSTAFF
Hazardous weather outlook, Jul 13, 4:50 AM MST, 7 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FLAGSTAFF AZ 450 AM MST FRI JUL 13 2012 AZZ004>018-037>040-140715- KAIBAB PLATEAU-MARBLE AND GLEN CANYONS-GRAND CANYON COUNTRY- COCONINO PLATEAU-YAVAPAI COUNTY MOUNTAINS- NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD-CHINLE VALLEY- CHUSKA MOUNTAINS AND DEFIANCE PLATEAU- LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY- WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM-WHITE MOUNTAINS- NORTHERN GILA COUNTY-YAVAPAI COUNTY VALLEYS AND BASINS- OAK CREEK AND SYCAMORE CANYONS-BLACK MESA AREA- NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264- 450 AM MST FRI JUL 13 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL ARIZONA...NORTH CENTRAL ARIZONA...NORTHEAST ARIZONA AND WEST CENTRAL ARIZONA. .DAY ONE...TODAY AND TONIGHT AND TONIGHT A MOIST AND UNSTABLE AIR MASS WILL BRING A GOOD CHANCE OF SHOWERS AND THUNDERSTORMS TO PORTIONS OF NORTHWEST ARIZONA THIS AFTERNOON AND EVENING...WITH SCATTERED SHOWERS AND THUNDERSTORMS EAST OF FLAGSTAFF. THE MAIN STORM THREATS ARE LOCALLY HEAVY RAIN FALL... ESPECIALLY OVER NORTHWEST COCONINO COUNTY...LIGHTNING...AND GUSTY THUNDERSTORM WINDS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY AN UPPER LEVEL WEATHER SYSTEM IS FORECAST TO INTERACT WITH THIS MOIST AND UNSTABLE AIR MASS PRODUCING THE POSSIBILITY OF LOCALLY HEAVY RAINFALL AND HAIL BOTH SATURDAY AND SUNDAY MAINLY FOR PORTIONS OF COCONINO AND YAVAPAI COUNTIES. BY MONDAY INTO THURSDAY...MOISTURE WILL DECREASE A LITTLE ACROSS NORTHERN ARIZONA BRINGING ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS TO THE REGION EACH DAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Special weather statement, Jul 13, 10:54 AM MST, 1 hour 16 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FLAGSTAFF AZ 1054 AM MST FRI JUL 13 2012 AZZ008-037-131815- YAVAPAI AZ- 1054 AM MST FRI JUL 13 2012 THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... SOUTH CENTRAL YAVAPAI COUNTY IN WEST CENTRAL ARIZONA UNTIL 1130 AM MST AT 1040 AM MST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED AN AREA OF STRONG THUNDERSTORM 6 MILES SOUTH OF CROWN KING...MOVING NORTH AT 20 MPH. THESE STORMS WILL ARRIVE AT THE SOUTHERN EDGE OF THE GLADIATOR BURN AREA AROUND 11 AM AND CONTINUE NORTHWARD. RADAR IS ESTIMATING BETWEEN ONE HALF AND THREE QUARTERS OF AN INCH RAINFALL FROM THESE STORMS. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF YOU ARE IN THE ADVISORY AREA...BE ALERT FOR RAINFALL RUNOFF. && LAT...LON 3432 11251 3437 11230 3408 11216 3402 11245 TIME...MOT...LOC 1750Z 168DEG 16KT 3417 11236 41
The office that day
Everything else NWS Flagstaff, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 13, 10:45 AM MST | Areal Flood Advisory | FGZ | Yavapai | 3 hr |
| Jul 13, 10:54 AM MST | Special Weather Statement | FGZ | Yavapai | 21 min |
| Jul 13, 11:23 AM MST | Flash Flood Warning | FGZ | Yavapai | 82 min |
| Jul 13, 2:33 PM MST | Areal Flood Advisory | FGZ | Coconino | 3 hr |
| Jul 13, 3:10 PM MST | Areal Flood Advisory | FGZ | Gila | 40 min |
Nearby
Flash Flood Watches in Arizona, 2012Every flash flood watch in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.